Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 42, NWS Key West, FL

December 13, 2011

NWS Key West, FL issued this small craft advisory at Dec 13, 2011, 4:33 AM EST. It took effect at Dec 13, 2011, 1:00 PM EST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2011, 4:33 AM EST (09:33 UTC)
In effect from
Dec 13, 2011, 1:00 PM EST
Expired
Dec 15, 2011, 4:00 AM EST
In force
39 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WHUS72 KKEY 130933
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
433 AM EST TUE DEC 13 2011

GMZ033-034-042>044-052>055-072>075-141500-
/O.NEW.KKEY.SC.Y.0042.111213T1800Z-111214T1500Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
433 AM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA FOR THE FLORIDA STRAITS AND GULF WATERS
NORTH AND WEST OF THE LOWER KEYS.

* WINDS AND WAVES: WINDS WILL INCREASE BEGINNING LATE THIS MORNING OR
  EARLY AFTERNOON TO BETWEEN 20 AND 25 KNOTS FROM THE
  NORTHEAST...WITH HIGHER GUSTS. THIS WILL RESULT IN SEAS OF UP TO
  AROUND 8 FEET IN THE WATERS OF THE FLORIDA STRAITS. THESE WINDS AND
  SEAS ARE EXPECTED TO PERSIST INTO WEDNESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

DEVANAS
8 follow-up statements
435 
WHUS72 KKEY 131508
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1008 AM EST TUE DEC 13 2011

GMZ033-034-042>044-052>055-072>075-132100-
/O.CON.KKEY.SC.Y.0042.111213T1800Z-111214T1500Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1008 AM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL...THE
FLORIDA STRAITS...THE GULF OF MEXICO WATERS SURROUNDING THE DRY
TORTUGAS AND REBECCA SHOAL CHANNEL...AND THE OFFSHORE GULF WATERS
BEYOND FIVE FATHOMS.

* WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE EARLY THIS AFTERNOON
  TO NEAR 20 KNOTS...WITH OCCASIONAL HIGHER GUSTS. THIS WILL RESULT
  IN SEAS BUILDING UP TO AROUND 7 FEET IN THE FLORIDA STRAITS LATE
  THIS AFTERNOON. WIND SPEEDS WILL INCREASE TO 20 TO 25 KNOTS THIS
  EVENING...WITH SEAS UP TO 8 FEET EXPECTED IN THE FLORIDA STRAITS
  TONIGHT. THESE WINDS AND SEAS ARE EXPECTED TO PERSIST THROUGH
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

NELSON
397 
WHUS72 KKEY 132030
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
330 PM EST TUE DEC 13 2011

GMZ031-032-140400-
/O.EXA.KKEY.SC.Y.0042.000000T0000Z-111214T1500Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
330 PM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA BAY AND THE GULF SIDE WATERS FROM CRAIG KEY TO
HALFMOON SHOAL OUT TO 5 FATHOMS.

* WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE EARLY THIS EVENING
  TO NEAR 20 KNOTS...WITH OCCASIONAL HIGHER GUSTS. THIS WILL RESULT
  IN SEAS BUILDING UP TO 2 TO 3 FEET IN THE GULF SIDE WATERS FROM
  CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ033-034-042>044-052>055-072>075-140400-
/O.CON.KKEY.SC.Y.0042.000000T0000Z-111214T1500Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
330 PM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL...THE
FLORIDA STRAITS...THE GULF OF MEXICO WATERS SURROUNDING THE DRY
TORTUGAS AND REBECCA SHOAL CHANNEL...AND THE OFFSHORE GULF WATERS
BEYOND FIVE FATHOMS. 

* WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 25 KNOTS...WITH
  OCCASIONAL HIGHER GUSTS...ARE EXPECTED IN HAWK CHANNEL AND THE
  FLORIDA STRAITS TONIGHT. THIS WILL RESULT IN SEAS BUILDING UP TO
  AROUND 8 FEET IN OUTER PORTIONS OF THE THE FLORIDA STRAITS. THESE 
  WINDS AND SEAS ARE EXPECTED TO PERSIST THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

NELSON
291 
WHUS72 KKEY 140324
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1024 PM EST TUE DEC 13 2011

GMZ031>034-042>044-052>055-072>075-141130-
/O.CON.KKEY.SC.Y.0042.000000T0000Z-111214T1500Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1024 PM EST TUE DEC 13 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY AND THE GULF 
SIDE WATERS FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS...AS
WELL AS FOR HAWK CHANNEL...THE FLORIDA STRAITS...THE GULF OF MEXICO
WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL...AND
THE OFFSHORE GULF WATERS BEYOND FIVE FATHOMS.


* WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 25 KNOTS...WITH HIGHER
  GUSTS...ARE EXPECTED IN HAWK CHANNEL AND THE FLORIDA STRAITS
  TONIGHT. THIS WILL RESULT IN SEAS UP TO AROUND 8 FEET IN OUTER
  PORTIONS OF THE THE FLORIDA STRAITS. THESE WINDS AND SEAS ARE
  EXPECTED TO PERSIST THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
631 
WHUS72 KKEY 140918
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
418 AM EST WED DEC 14 2011

GMZ031>034-042>044-052>055-072>075-141500-
/O.CON.KKEY.SC.Y.0042.000000T0000Z-111214T1500Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
418 AM EST WED DEC 14 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY AND THE GULF 
SIDE WATERS FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS...AS
WELL AS FOR HAWK CHANNEL...THE FLORIDA STRAITS...THE GULF OF MEXICO
WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL...AND
THE OFFSHORE GULF WATERS BEYOND FIVE FATHOMS.

* WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 25 KNOTS...WITH HIGHER
  GUSTS...ARE EXPECTED IN ALL WATERS. IN THE FLORIDA STRAITS SEAS
  WILL REACH 6 TO 8 FEET...WITH EVEN HIGHER WAVES POSSIBLE IN
  PORTIONS OF THE GULF STREAM. THESE WINDS AND SEAS ARE EXPECTED TO
  PERSIST THROUGH WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

DEVANAS
521 
WHUS72 KKEY 141509
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1009 AM EST WED DEC 14 2011

GMZ031>033-141615-
/O.EXP.KKEY.SC.Y.0042.000000T0000Z-111214T1500Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
1009 AM EST WED DEC 14 2011

...SMALL CRAFT ADVISORY FOR FLORIDA BAY AND PORTIONS OF THE GULF
WATERS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR FLORIDA BAY...THE BAYSIDE
AND GULF SIDE WATERS FROM CRAIG KEY TO HALFMOON SHOAL...AND THE GULF
WATERS WEST OF MAINLAND MONROE COUNTY.

WINDS AND SEAS IN THESE LOCATIONS HAVE DROPPED BELOW CRITERIA FOR A
SMALL CRAFT ADVISORY. HOWEVER...SMALL CRAFT SHOULD STILL EXERCISE
CAUTION IN THESE WATERS TODAY DUE TO SUSTAINED NORTHEAST TO EAST
WINDS OF 15 TO 20 KNOTS.

$$

GMZ034-042>044-052>055-072>075-142100-
/O.EXT.KKEY.SC.Y.0042.000000T0000Z-111215T0300Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1009 AM EST WED DEC 14 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL...THE
FLORIDA STRAITS...AND THE GULF OF MEXICO WATERS SURROUNDING THE DRY
TORTUGAS AND REBECCA SHOAL CHANNEL.

* WINDS AND WAVES: NORTHEAST WINDS NEAR 20 KNOTS...WITH HIGHER
  GUSTS...WILL CONTINUE TODAY ACROSS ALL ATLANTIC WATERS AND THE GULF
  WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. SEAS
  IN THE FLORIDA STRAITS OF 6 TO 8 FEET ARE EXPECTED...WITH EVEN
  HIGHER WAVES POSSIBLE IN PORTIONS OF THE GULF STREAM. THESE WINDS
  AND SEAS ARE EXPECTED TO PERSIST THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

NELSON
092 
WHUS72 KKEY 142058
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
358 PM EST WED DEC 14 2011

GMZ034-042>044-052>055-072>075-150330-
/O.EXT.KKEY.SC.Y.0042.000000T0000Z-111215T0900Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
358 PM EST WED DEC 14 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL...THE
FLORIDA STRAITS...AND THE GULF OF MEXICO WATERS SURROUNDING THE DRY
TORTUGAS AND REBECCA SHOAL CHANNEL.

* WINDS AND WAVES: NORTHEAST TO EAST WINDS OF 20 TO 25 KNOTS...WITH
  HIGHER GUSTS...WILL CONTINUE TONIGHT ACROSS ALL ATLANTIC WATERS AND
  THE GULF WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL
  CHANNEL. SEAS IN THE FLORIDA STRAITS OF 6 TO 8 FEET ARE
  EXPECTED...WITH EVEN HIGHER WAVES POSSIBLE IN PORTIONS OF THE
  GULF STREAM. THESE WINDS AND SEAS ARE EXPECTED TO PERSIST THROUGH
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

NELSON
574 
WHUS72 KKEY 150309
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1009 PM EST WED DEC 14 2011

GMZ034-042>044-052>055-072>075-150900-
/O.CON.KKEY.SC.Y.0042.000000T0000Z-111215T0900Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1009 PM EST WED DEC 14 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL...THE
FLORIDA STRAITS...AND THE GULF OF MEXICO WATERS SURROUNDING THE DRY
TORTUGAS AND REBECCA SHOAL CHANNEL.


* WINDS AND WAVES: NORTHEAST TO EAST WINDS OF 20 TO 25 KNOTS... 
  WITH HIGHER GUSTS...WILL CONTINUE TONIGHT ACROSS ALL ATLANTIC 
  WATERS AND THE GULF WATERS SURROUNDING THE DRY TORTUGAS AND 
  REBECCA SHOAL CHANNEL. SEAS IN THE FLORIDA STRAITS OF 6 TO 8 
  FEET ARE EXPECTED...WITH EVEN HIGHER WAVES POSSIBLE IN 
  PORTIONS OF THE GULF STREAM. THESE WINDS AND SEAS ARE EXPECTED 
  TO PERSIST THROUGH THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
703 
WHUS72 KKEY 150903
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
403 AM EST THU DEC 15 2011

GMZ034-042>044-052>055-072>075-151015-
/O.EXP.KKEY.SC.Y.0042.000000T0000Z-111215T0900Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
403 AM EST THU DEC 15 2011

...SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ALLOWED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR HAWK CHANNEL AND THE FLORIDA
STRAITS TO EXPIRE.

WINDS AND SEAS IN THESE LOCATIONS HAVE DROPPED BELOW CRITERIA FOR A
SMALL CRAFT ADVISORY. HOWEVER...SMALL CRAFT SHOULD STILL EXERCISE
CAUTION IN HAWK CHANNEL AND THE FLORIDA STRAITS TODAY FOR SUSTAINED
NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS AND SEAS UP TO SIX FEET IN
THE GULF STREAM..

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 3:37 AM EST, 56 minutes earlier.

Area forecast discussion, Dec 13, 3:37 AM EST, 56 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
337 AM EST TUE DEC 13 2011

.DISCUSSION...
.CURRENTLY...
A SHALLOW UNDULATION IN THE NORTHEASTERLIES IS SERVING AS A CATALYST
FOR SHOWERS ALONG THE FLORIDA SOUTHEAST COAST AND UPPER KEYS.
UPSTREAM OF THIS FEATURE SKIES ARE RELATIVELY CLEAR...SO IT MAY BE
THAT THESE SHOWERS ARE ON THE LEADING EDGE OF EXPECTED DRIER
AIR...AND POSSIBLY AHEAD OF THE WIND SURGE FORECAST TO MOVE INTO THE
KEYS LATER THIS MORNING. HOWEVER...BUOY 41010 OFF EAST CENTRAL
FLORIDA AND CMAN STATION SPGF1 IN GRAND BAHAMA HAVE BEEN RECORDING
NORTHEAST WINDS IN THE 15 TO 20 KNOT RANGE OVER THE PAST FEW HOURS SO
IT IS LIKELY THAT THE SURGE HAS YET TO MATERIALIZE AS THE PRESSURE
GRADIENT TIGHTENS OVER THE WESTERN ATLANTIC AND THE FLORIDA KEYS. AT
PRESENT WINDS AT THE CMAN STATIONS ALONG THE REEF HAVE BEEN NORTHEAST
BETWEEN 10 AND 15 KNOTS WITH GUSTS JUST A FEW KNOTS HIGHER. ALSO OF
NOTE ARE THE HIGHER THAN NORMAL TEMPERATURES ACROSS THE KEYS...WHICH
HAVE BEEN AVERAGING AROUND 5 DEGREES ABOVE NORMAL FOR THE LAST FOUR
DAYS. THERE LOOKS TO BE NO RELIEF IN SIGHT...AS BOTH AVAILABLE LONGER
RANGE MODELS SHOW NO COOLER AIR MOVING INTO THE AREA IN THE NEXT TEN
DAYS.

.SHORT TERM (TODAY AND TONIGHT)...
GIVEN CURRENT RADAR TRENDS...IT IS POSSIBLE THAT SHOWERS WILL LINGER
AROUND THE KEYS AND COASTAL WATERS UNTIL AFTER DAYBREAK. AS THE DAY
PROGRESSES THOUGH...RIDGING WILL CONTINUE TO BUILD ALOFT OVER THE
GULF AND FLORIDA WHICH SHOULD SLOWLY CHOKE OFF AVAILABLE
MOISTURE FOR SHOWERS. FORECAST MODEL SOUNDINGS SHOW THE SUBSIDENCE
INVERSION DEVELOPING OVER THE KEYS THIS EVENING AND DROPPING BELOW
800MB BY WEDNESDAY MORNING. AS WELL...PRECIPITABLE WATER VALUES DROP
BELOW ONE INCH BY WEDNESDAY. WILL KEEP SLIGHT CHANCE POPS IN THE
FORECAST FOR TODAY BUT EXPECT RAIN CHANCES...AS WELL AS CLOUDS...TO
DECREASE THROUGH THE DAY.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)... THERE IS NO SIGNIFICANT
CHANGE CONCERNING THE EXTENDED RANGE FORECAST FROM THE PAST SEVERAL
CYCLES. THE GENERAL SYNOPTIC PATTERN HAS THE KEYS UNDER THE INFLUENCE
OF SURFACE HIGH PRESSURE AND RIDGING ALOFT. THE LATEST GFS RUN DOES
SHOW A SHORT WAVE MOVING THROUGH THE SOUTHEAST FRIDAY AND SATURDAY
WHICH WILL SERVE TO FLATTEN OUT RIDGING OVER THE AREA.
HOWEVER...HIGH PRESSURE WILL BRIDGE BACK INTO THE KEYS SUNDAY AND
MONDAY SO THE IMPACT OF THE PROGRESSIVE SHORT WAVE ON THE FORECAST
AREA MOST LIKELY WILL BE MINIMAL...CONSISTING MAINLY OF A SLIGHT
BACKING OF WINDS FRIDAY AND SATURDAY. AT THIS TIME...THERE IS STILL
NO COMPELLING REASON TO INTRODUCE POPS INTO THE EXTENDED RANGE.

&&

.MARINE...
THE FORECAST MODELS HAVE BEEN VERY CONSISTENT OVER THE PAST FEW DAYS
SHOWING A NORTHEAST WIND SURGE OF 20 TO 25 KNOTS BEGINNING LATE THIS
MORNING OR EARLY AFTERNOON. A SMALL CRAFT ADVISORY WILL LIKELY BE
ISSUED TODAY FOR THE FLORIDA STRAITS AND POSSIBLY THE GULF WATERS
NORTH AND WEST OF THE LOWER KEYS. IT WILL LIKELY BE RECOMMENDED THAT
MARINERS IN FLORIDA BAY SHOULD EXERCISE CAUTION FOR NORTHEAST WINDS
OF 15 TO 20 MPH.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE ISLAND TERMINALS THROUGH THE
FORECAST PERIOD. NORTH TO NORTHEAST WINDS AT 10 TO 15 KNOTS MAY
OCCASIONALLY GUST TO 20 KNOTS AFTER SUNRISE...AND CREATE POSSIBLE
CROSSWINDS AT THE AREA RUNWAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  78  70  77  70 / 20 -  -  -
MARATHON  80  69  79  69 / 20 -  -  -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........DEVANAS
AVIATION/NOWCASTS.....MSB

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 12, 5:57 AM EST, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
557 AM EST MON DEC 12 2011

FLZ076>078-GMZ031>034-042>044-052>055-072>075-131100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
557 AM EST MON DEC 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE FLORIDA STRAITS
TUESDAY THROUGH THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DEVANAS

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.